Off Xarelto...the chemical cosh!

Off Xarelto...the chemical cosh!

Hi Everyone,

Been off Xarelto for two weeks now....what an evil chemical cosh that drug was for me...

First thing I've noticed is how poor my immune system is coming off this drug...week one...stomach bug. This week, well since last Wednesday, the worst infection, tonsillitis, which brought along a lovely cold and pus filled mouth abscesses along with a prolonged raised temperature.

GP has prescribed antibiotics today although I'm not sure what, as I needed to put her straight on Clarithromycin and related drugs as shown in the articled I've linked...the whole purpose of my post.

Was wondering how many of us have been prescribed antibiotics, since there seems to be quite and issue with the arrhythmic effects of these drugs which I was unaware of? I knew there was some risk, having researched vitamins and supplement interactions with Sotalol...which I take...hence my informing my GP earlier today...since then found this article...makes an interesting read and extremely nervous about taking other meds!!!

The good news is that I can finally see "me" returning even with the bugs that have beset me, I am so much better off that damned evil Rivaroxaban.

The article about antibiotics....hope it's useful!

peoplespharmacy.com/2012/05...

Hoping everyone is doing well and enjoying that glorious yellow thing in our blue skies...even if the wind IS icy!

Delle :)

Photo of some of the Fritillaria in my garden...taken one hour ago! :)

13 Replies

oldestnewest
  • have you switched to another anti-coagulant - or perhaps your CHADs Vasc score is insufficient to need same?

  • No I've been in NSR since December but apart from that, very ill to the point of being bed bound and hanging on to the last shreds of "me" for dear life...!

    My GP refuses to prescribe another anticoagulant, I suppose, should I have another episode, then I call 999 again...(seen a lot of them these last few months being sick from Xarelto...although had no idea it was that making me so ill...just felt I was ready to "go")

    Will be seeing my consultant in a month or so so will find out what he thinks...although I am very happy to be off that stuff and feel the side effects massively outweigh any benefit. I've had no life for almost 9 months....NOTHING that takes your life away is worth taking...ever!

  • Af without anticoagulant a no go for me.

  • Yet you are taking Sotolol - no longer recommended for AF?? Can cause ventricular Arrythmia?

    I think I would also be far more worried about not being anti-coagulated and taking Sotolol.

  • I,m the same as CDreamer , although in my case it was Sotalol making my life miserable .

    Maybe see another GP as a month is a long time to wait before seeing a specialist. Even if your allergic to Rivaroxaban there are quite a few others available.

  • I also think Sotolol a more likely culprit - I know Flecainide can suppress the immune system - not sure about Sotolol but I refused to take it.

  • I take Sotalol as PIP and have done so for 19 years. Do very well on it. Not so well when taking it continuously for prevention which does not work anyway in my case. But even then it feels better than bisoprolol which gives me depression and a tight feeling in breast.

  • Delle, Xarelto was the worst NOAC for me too. Brought me to hospital with a kidney colic and a kidney bleed. Plus a lot of other bad side effects. Never again.

    I am thinking of quitting anticoagulation too. Now on Marcumar which is better than any of the NOACs for me, but can only get to INR of 1,5. All above that makes me ill. Still have PAF weekly. But I too do not think it is worth it taking a pill which makes you ill to avoid getting (maybe) sick.

  • Oh Nettecologne...THANK YOU....I've found most responses negatively upsetting...THANK YOU for understanding, although I'm sorry you are in the same boat...the last 7 months have been unbearable...lying in bed feeling like I'm dying...how can this be a good treatment when it all but takes your life away?

    My life is significantly improved WITHOUT this rubbish...I refuse to spend the rest of my days lying in bed waiting to die...because that's exactly how it's been whilst taking Xarelto.

    I'd lost faith in this group after the condemnations for not taking NOACS...perhaps if those folk had experienced what we have their responses would have been much different...thank you for making me feel I'm not alone.

    Wishing you improved health and no worries about not taking NOACS....you've no idea how relieved I am to find a kindred spirit. ♥♥♥

  • After benign tumours removed from my heart and a cox maze procedure been in poorly places myself. Now take bisoprolol flecainide and pradaxa them and pacemaker give me quality of life. Think we need to find the meds and balances for ourselves. Don't think negative posts just saying what's right for each of us

  • Ps five years down line only last two felt good

  • I have been chronically ill for 19 years now. Have to fight for every bit of quality of life. And that fight forced me to make decisions for myself, sometimes against the advice from doctors who thought they were experts when they were not. I know much more about my disease then any GP and also more than most "specialists". May sound arrogant, but I learned the hard way.

    And it is MY body, for better, for worse. In the end, I have to decide and I have to live with the consequences too. I try to make informed decisions as far as I can. But no doctor can force me to take any medicine I do not want to take or change a dosage I need. And believe me, they tried.

    I also HATE it when it feels like blackmail. And they do try that. Threaten you with death or crippling disease when you do not follow their advice, which is not even their own.

    At least here in Germany doctors in most cases follow the official guidance lines about treating deseases. Those quidance lines are made by "specialists" , who in most cases are also well paid by pharmaceutical industries!!! And this is not in secret, but quite open. So Dr. A will write in his recommendation "All Afibs should be anticoagulated. The best anticoagulation is with the new NOACs". In some cases he even made the study on which the recommendation is based, of course "supported" by the maker of said NOAC.

  • i once found a study where you could see that the risk of additional brain bleed by anticoagulation was almost as high as the number of strokes possibly avoided. Is is like driving out demons with the ruler of the demons;) When you ask doctors about that, they act a) surprised or tell you that b) they would not take NOACs either, because we still do not know what they do in the longterm....

    This group is better than you now feel it is, at least I think so. Yes, NOACs are sort of a "hobbyhorse" and very energetically pushed. But this is what everybody is told by their doctors and if it does not make you as ill as you and maybe I felt, they think they must suffer the small amount of discomfort so as not to have a stroke.

    What I really appreciate in this group is the enormous amount of knowledge about one medical problem gathered by many intelligent people. I have come across studies mentioned here which I would not have found on my own. I am quite a capable "googler" I think, but you must know something is there to go look for it. And some of those I did not know existed.

    Plus I like the empathy. If you just leave out the anticoagulation problem, you can go here and vent, if AF just gets too much for you. And there will always be someone to say I understand and feel the same sometimes. Or if you are afraid of ablation or of life with AF, most people here know what it feels like.

You may also like...